Cutaneous Irritants Have a Detrimental Effect on Roentgen Ray Therapy.—
The question is still unsettled as to whether ultraviolet radiation from natural or artificial sources has a deleterious or complementary effect on skin which has been exposed to it in conjunction with roentgen rays. MacKee1 praised the judicious use of roentgen therapy in the treatment of acne but advised against the concomitant use of stimulating remedies, such as sulfur and mercury ointments, sulfur lotions, resorcinol lotions and other similar mild cutaneous irritants. He stated that exposure to erythema doses of ultraviolet rays and excessive sunlight is not advisable while the patient is receiving roentgen ray treatments. Many dermatologists questioned by one of us (F. A. E.) have concurred in MacKee's contentions, and they have cited cases in which roentgen ray dermatitis developed after roentgen therapy in doses which they considered to be suberythema, plus exposure to sunlight and/or irritating
ELLIS FA, KIRBY-SMITH H. EFFECT OF ULTRAVIOLET RADIATION ON ROENTGEN RAYS: DO ULTRAVIOLET RAYS HAVE A DELETERIOUS EFFECT ON ROENTGEN RAYS WHEN APPLIED TO THE SKIN? Arch Derm Syphilol. 1940;42(3):466–469. doi:10.1001/archderm.1940.01490150070012
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: